Arkansas, 2015

Flash Flood and Damaging Winds in Arkansas, July 14 to 15, 2015

July 14 to 15, 2015 · NWS LZK · 5 events in 4 counties and zones

Severe thunderstorms caused wind damage and flash flooding in portions of north and central Arkansas on the 14th and 15th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Severe thunderstorms caused wind damage and flash flooding in portions of north and central Arkansas on the 14th and 15th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 14, 4:58 AM CST, 7 hours 50 minutes earlier.

Area forecast discussion, Jul 14, 4:58 AM CST, 7 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
558 AM CDT TUE JUL 14 2015

.AVIATION...

VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. HRRR HAS SHOWED
GREAT CONTINUITY WITH CONTINUING TO DEVELOP SHOWERS AND
THUNDERSTORMS OVER NORTH CENTRAL ARKANSAS AROUND 21Z. THERE IS SOME
CONCERN THAT THE SHOWERS MAY NOT MAKE MUCH PROGRESS TO THE
SOUTH...HOWEVER DID INCLUDE VCTS AS FAR SOUTH AS
KLIT/KHOT/KADF...MAINLY AFTER 00Z

&&

.PREV DISCUSSION... /ISSUED 317 AM CDT TUE JUL 14 2015/

SHORT TERM...TODAY THROUGH FRIDAY NIGHT
UPPER LEVEL HIGH PRESSURE WILL CONTINUE TO DOMINATE IN THE SHORT
TERM. VERY FEW CHANGES ARE EXPECTED TODAY WITH HIGHS ONCE AGAIN
IN THE MID TO UPPER 90S FOR MOST AREAS WITH HEAT INDICES AT OR
EXCEEDING 105 DEGREES. WILL CONTINUE THE HEAT ADVISORY THROUGH 7
PM THIS EVENING.

MODELS REMAIN IN GOOD AGREEMENT WEAKENING THE UPPER RIDGE JUST A
BIT FOR TONIGHT THROUGH WEDNESDAY NIGHT. NORTHWEST FLOW ON THE
EASTERN PERIPHERY OF THE RIDGE WILL ALLOW SEVERAL WEAK SHORTWAVES
TO ROTATE THROUGH BRINGING SMALL CHANCES OF CONVECTION TO MAINLY
THE NORTHEAST COUNTIES. RIDGE EXPANDS ONCE AGAIN ON THURSDAY WITH
PRECIPITATION ONCE AGAIN SHUTTING OFF.

WITH TEMPERATURES JUST A TOUCH COOLER WEDNESDAY WITH INCREASED
CLOUD COVER AND A FEW SHOWERS AROUND...AREA WILL LIKELY NOT REACH
HEAT ADVISORY CRITERIA. HOWEVER...IT LOOKS LIKE CRITERIA WILL BE
MET ONCE AGAIN LATER IN THE WEEK AS RIDGE GETS REESTABLISHED.
MOS GUIDANCE HAS BEEN RUNNING A TOUCH WARMER THAN ACTUAL TEMPS AND
WILL SHAVE A DEGREE OR TWO OFF THE NUMBERS PROVIDED.

LONG TERM...SATURDAY THROUGH MONDAY NIGHT
UPPER LEVEL RIDGE OF HIGH PRESSURE IS CENTERED OVER ARKANSAS TO
BEGIN THE LONG TERM WITH HIGH TEMPERATURES RANGING FROM THE LOWER
TO UPPER 90S. BY MONDAY...THE UPPER LEVEL RIDGE WILL RETROGRADE TO
THE WEST ALLOWING A FRONT TO APPROACH THE STATE FROM THE NORTH.
THE MODELS BEGIN TO DIVERGE A BIT ON THE EXACT TIMING AND
PLACEMENT OF THE FRONT WITH THE ECMWF MUCH MORE PROGRESSIVE. WHILE
THE 00Z RUNS OF THE GFS AND ECMWF DID COME SLIGHTLY MORE IN LINE
THAN THE 12Z RUNS...THERE IS STILL ENOUGH UNCERTAINTY TO NOT YET
INCLUDE SLIGHT CHANCE POPS LATE MONDAY NIGHT

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     96  77  94  74 /  10  20  20  20
CAMDEN AR         98  73  95  72 /   0   0   0  10
HARRISON AR       93  74  92  73 /  10  20  20  10
HOT SPRINGS AR    97  75  95  74 /   0   0  10  10
LITTLE ROCK   AR  98  77  96  76 /  10  10  10  10
MONTICELLO AR     97  76  95  75 /   0   0  10  10
MOUNT IDA AR      95  74  94  73 /   0   0   0  10
MOUNTAIN HOME AR  93  74  93  72 /  10  20  20  20
NEWPORT AR        98  77  94  74 /  10  20  20  20
PINE BLUFF AR     97  75  95  74 /   0   0  10  10
RUSSELLVILLE AR   98  76  95  75 /  10  10  10  10
SEARCY AR         96  74  95  74 /  10  10  20  10
STUTTGART AR      98  77  95  76 /  10  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-BAXTER-
BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-
DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-
IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-
MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-
PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-
YELL.

&&

AVIATION...65
Hazardous weather outlook, Jul 14, 3:44 AM CST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
444 AM CDT TUE JUL 14 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-150945-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
444 AM CDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID CONDITIONS WILL PERSIST AGAIN ON TUESDAY WITH A HEAT
ADVISORY IN EFFECT FOR THE ENTIRE STATE...WITH HEAT INDEX VALUES
EXCEEDING 105 DEGREES. IN ADDITION TO THE HEAT...SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST ARKANSAS WITH AN
ISOLATED STRONG TO SEVERE STORM POSSIBLE...WITH HAIL AND DAMAGING
WINDS THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

TEMPERATURES WILL STAY HOT WEDNESDAY THROUGH SUNDAY WITH
AFTERNOON HIGH TEMPERATURES FORECAST TO REMAIN IN THE MID TO UPPER
90S EACH DAY. HEAT INDEX VALUES WILL ROUTINELY TOP TRIPLE
DIGITS...ADDITIONAL HEAT ADVISORIES MAY BE NECESSARY. ISOLATED
STORMS MAY BE SEEN ON WEDNESDAY OVER THE NORTHERN HALF OF THE
STATE...BUT COVERAGE IS EXPECTED TO REMAIN LOW.

.SPOTTER INFORMATION STATEMENT...

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

The radar

The Springfield radar (KSGF), 185 km away, was scanning. The volume nearest the first event began at 18:48 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Fulton

When
July 14, 12:48 PM CST
Where
Fulton County, 3.4 mi WNW of Mammoth Spg
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
COOP Observer
Coordinates
36.490, -91.540

A tree fell across three cars in the Mammoth Spring State Park area.

Thunderstorm Wind, White

When
July 15, 1:50 PM CST
Where
White County, 0.57 mi E of Beebe
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.070, -91.890

Trees and powerlines were blown down in Beebe.

Thunderstorm Wind, Baxter

When
July 15, 4:24 PM CST
Where
Baxter County, 2.35 mi NNW of Mountain Home
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.360, -92.400

Trees were blown down between Mountain Home and Midway.

Thunderstorm Wind, Baxter

When
July 15, 4:26 PM CST
Where
Baxter County, 1.11 mi W of Norfork Lake North
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.370, -92.290

Trees were blown down between Mountain Home and Henderson.

Flash Flood, Newton

When
July 15, 6:30 PM CST to 9:00 PM CST
Where
Newton County, 1.78 mi E of Western Grove to 1.34 mi NNE of Western Grove
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
36.102, -92.918

Heavy rain of 2 to 3 inches fell in less than one hour and caused flash flooding in the area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592318, 592319, 596438, 596439, 592316.